MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC UNIVERSAL DRILL GUIDE, DRILL BIT; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC UNIVERSAL DRILL GUIDE, DRILL BIT; INSTRUMENT, STEREOTAXIC
Model Number 960-527
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
(b)(4) (rep hcp for): medtronic received information regarding a navigation device being used outside of a procedure.It was reported that the drill guide was defective.(b)(6)(rep, for): no new information.Instrument is in possession of the site.
 
Additional Manufacturer Narrative
H3) the drill was returned for analysis.Functional testing determined that the drill was malfunctioning causing the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
UNIVERSAL DRILL GUIDE, DRILL BIT
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10057292
Report Number1723170-2020-01430
Device Sequence Number19656646
Product Code HAW
UDI-Device Identifier00673978090023
UDI-Public00673978090023
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K974161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-527
Device Catalogue Number960-527
Device Lot Number171003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1